Alert archive / North Carolina / Wind Advisories in 2015
Wind Advisory 10, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this wind advisory at May 1, 2015, 5:08 AM EDT. It took effect at May 1, 2015, 3:00 PM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2015, 5:08 AM EDT (09:08 UTC)
- In effect from
- May 1, 2015, 3:00 PM EDT
- Expired
- May 2, 2015, 1:00 AM EDT
- In force
- 10 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
113 WWUS72 KMHX 010908 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 508 AM EDT FRI MAY 1 2015 ...GUSTY NORTH WINDS ON THE OUTER BANKS THIS AFTERNOON INTO THE EVENING... .LOW PRESSURE WILL STRENGTHEN OFF THE OUTER BANKS THIS AFTERNOON INTO THE EVENING. THIS WILL PRODUCE A STRONG NORTHERLY WIND THAT WILL LAST INTO LATE EVENING. NCZ103-020500- /O.NEW.KMHX.WI.Y.0010.150501T1900Z-150502T0500Z/ OUTER BANKS DARE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 508 AM EDT FRI MAY 1 2015 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM EDT SATURDAY. * WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING...MID AFTERNOON THROUGH LATE EVENING. * IMPACTS...LOOSE OBJECTS SUCH AS TRASH CANS AND OUTDOOR FURNITURE MAY BE BLOWN ABOUT BY THE GUSTY WINDS. ISOLATED POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
241 WWUS72 KMHX 012047 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 447 PM EDT FRI MAY 1 2015 ...GUSTY NORTH WINDS ALONG THE OUTER BANKS THROUGH LATE THIS EVENING... .LOW PRESSURE WILL STRENGTHEN OFF THE OUTER BANKS THIS EVENING...RESULTING IN STRONG NORTHERLY WINDS ALONG THE OUTER BANKS. WINDS WILL GRADUALLY DIMINISH OVERNIGHT INTO SATURDAY MORNING. NCZ103-020500- /O.CON.KMHX.WI.Y.0010.000000T0000Z-150502T0500Z/ OUTER BANKS DARE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 447 PM EDT FRI MAY 1 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT SATURDAY... * WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING...THROUGH LATE EVENING. * IMPACTS...LOOSE OBJECTS SUCH AS TRASH CANS AND OUTDOOR FURNITURE MAY BE BLOWN ABOUT BY THE GUSTY WINDS. ISOLATED POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at May 1, 4:11 AM EDT, 57 minutes earlier.
Area forecast discussion, May 1, 4:11 AM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
411 AM EDT FRI MAY 1 2015
.SYNOPSIS...
LOW PRESSURE WILL STRENGTHEN OFF THE NC COAST THIS AFTERNOON WHILE
SLOWLY MOVING AWAY TONIGHT. HIGH PRESSURE WILL BUILD IN FROM THE
WEST THIS WEEKEND AND REMAIN ACROSS EASTERN NC AND THE WESTERN
ATLANTIC WATERS THROUGH EARLY NEXT WEEK.
&&
.NEAR TERM /TODAY/...
AS OF 4 AM FRI...MAIN STORY WILL BE THE DEEPENING LOW PRESSURE
SYSTEM ACROSS THE NC WATERS TODAY WHICH WILL BRING A SMORGASBORG
OF WEATHER TO E NC. CURRENT H2O VAPOR IMAGERY DEPICTS STRONG UPPER
LOW OVER OHIO RIVER/TN RIVER VALLEYS EARLY THIS MORNING. EARLY
SHOWERS HAVE SINCE WEAKENED AND MOVED OFFSHORE. ANOTHER BATCH OF
SCT TO NUMEROUS SHOWERS IS ACROSS THE NC PIEDMONT ASSOCIATED WITH
THE DEEP UPPER LOW.
TODAY...UPPER LOW WILL PIVOT ACROSS E NC AND INTO THE WATERS BY
AFTERNOON. THIS WILL SPUR SFC CYCLOGENESIS OFF THE NORTHEAST NC
WATERS. NEAR TERM MODEL SUITE IN GOOD AGREEMENT ON SOMEWHAT RAPID
DEEPENING OF THE SFC FEATURE OFF THE COAST...AND AS A RESULT...
WILL SPELL FOR GUSTY NORTH WINDS DEVELOPING...ESP ACROSS THE OBX
WHERE HIGH SURF/STRONG WINDS EXPECTED THIS AFTERNOON INTO THE
EVENING. ALSO...SCT TO NUMEROUS SHOWERS WILL BREAK OUT BY LATE
MORNING/EARLY AFTERNOON AS COLD POOL ALOFT PIVOTS OVERHEAD. STEEP
LOW/MID LEVEL LAPSE RATES WILL PRODUCE GUSTY SHOWERS AND
POSSIBILITY OF SMALL HAIL WITH ANY THUNDERSHOWERS THAT DEVELOP
WITH SFC HEATING THIS AFTERNOON. SFC BASED INSTABILITY WILL INC TO
500-1000 J/KG THOUGH STORMS WILL REMAIN LOW TOPPED AND WITH
MARGINAL SHEAR TO WORK WITH SO NO SEVERE IS EXPECTED. HIGHS WILL
BE KEPT DOWN WITH THE CLOUDS AND SHOWERS...WITH MOST AREAS
STRUGGLING TO REACH INTO THE LOWER 60S THIS AFTERNOON.
&&
.SHORT TERM /TONIGHT/...
AS OF 4 AM FRI...SHOWERS WILL QUICKLY DIMINISH EARLY THIS EVENING
WITH LOSS OF HEATING AND EXITING OF UPPER LOW. WINDS WILL QUICKLY
DIMINISH AFTER SUNSET WITH SFC LOW PRES MOVING FURTHER AWAY FROM
THE COAST. WINDS WILL STILL BE GUSTY THROUGH EVENING ACROSS THE
OBX WHERE A WIND ADVISORY WILL REMAIN IN EFFECT.
OTHWISE...IMPROVING CONDITIONS EXPECTED WITH CLEARING LATE TONIGHT
AS HIGH PRES BUILDS IN FROM THE WEST. LOW LEVEL DRYING AND LIGHT
WINDS WITH MAINLY CLEAR SKIES WILL ALLOW FOR COOL OVERNIGHT LOWS
WITH MID 40S INLAND TO NEAR 50 BEACHES.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
SATURDAY/SATURDAY NIGHT...SECONDARY SHORT WAVE DROPPING THRU THE
DEPARTING EAST COAST TROF WILL CROSS SAT AFTN AND MOST MDLS SHOWING
SOME SPOTTY LIGHT QPF DURING AFTN INTO EARLY EVENING. MOISTURE IS
LIMITED BUT KEPT ISOLATED SHRA MENTION INLAND AS WEAK INSTAB
DEVELOPS WITH DIURNAL HEATING AND COLD TEMPS ALOFT. CLEARING IN WAKE
OF SHORT WAVE SAT NIGHT. HIGHS WILL RANGE FROM LOWER 70S INLAND TO
LOWER 60S NE COAST...WITH LOW 45 TO 50 INLAND AND 50 TO 55 CST.
SUNDAY THROUGH WEDNESDAY...SURFACE AND UPPER RIDGE WILL BE DOMINANT
OVER THE AREA THRU THE MIDDLE OF NEXT WEEK. THIS STAGNANT PATTERN
WILL LIKELY YIELD A PROLONGED PERIOD OF FAIR WEATHER WITH MINIMAL
RAIN CHANCES THROUGH THE PERIOD. TEMPS WILL START OUT NEAR AVERAGE
FOR EARLY MAY, THEN TREND ABOVE NORMAL AS WEAK RETURN FLOW SETS UP
EARLY NEXT WEEK.
THURSDAY AND BEYOND...THE 01/00Z DETERMINISTIC RUNS OF THE GFS AND
ECMWF ARE IN VERY GOOD AGREEMENT IN DEVELOPMENT OF A DEEP LOW OFF
THE SE COAST LATER IN THE WEEK. THE MODELS THEN DIVERGE ON THE TRACK
WITH THE GFS PASSING THE LOW WELL OUT TO SEA OFFSHORE OF THE NC
COAST NEXT WEEKEND, WHILE THE EC TAKES IT RIGHT ALONG THE NC COAST.
WHATEVER THE EVENTUAL EXACT TRACK, AT LEAST MINIMAL COASTAL IMPACTS
WRT TO HIGH SURF/COASTAL FLOODING/SURF ZONE HAZARDS COULD BE
EXPECTED.
&&
.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
AS OF 4 AM FRI...PATCHY TO AREAS OF IFR/LIFR FOG EARLY THIS
MORNING AS SKIES ARE PARTLY CLOUDY AND WINDS CALM. THINK THAT
INCREASING CLOUDS AND SHOWERS FROM THE WEST WILL PUT AN END TO THE
SUB MVFR AROUND 9-10Z. LOW PRES WILL OVERSPREAD E NC TODAY WITH
SHOWERS BREAKING OUT ESPECIALLY THIS AFTERNOON. COULD SEE SOME
EMBEDDED THUNDER WITH SMALL HAIL AND GUSTY WINDS THOUGH NO SEVERE
IS EXPECTED. WINDS WILL BECOME GUSTY OUT OF THE NORTH AS LOW PRES
MIGRATES AND STRENGTHENS OFFSHORE. GUSTY NORTH WINDS WILL BECOME
LIGHT TONIGHT AND MVFR CIGS WILL SCATTER AS HIGH PRES BEGINS TO
BUILD IN.
LONG TERM /SATURDAY THROUGH TUESDAY/...
SFC HIGH PRESSURE AND DRIER AIR WILL SPREAD IN SATURDAY. SFC HEATING
ALONG WITH WEAK SHORT WAVE ENERGY DROPPING THRU THE DEPARTING EAST
COAST TROF MAY SET OFF ISOLATED DIURNAL SHOWERS SAT AFTN. CUD BE
PATCHY SHALLOW FOG EACH MORNING OTHERWISE EXPECT MAINLY VFR THRU THE
FORECAST PERIOD AS HIGH PRES REMAINS DOMINANT OVER THE AREA.
&&
.MARINE...
AS OF 4 AM FRI...NNW WINDS CURRENTLY 10-20KT WITH OCNL HIGHER
GUSTS AND SEAS RUNNING 3 TO 5 FT. MAIN CHANGE WAS TO UPGRADE SCA
TO GALES FOR NORTHERN/CENTRAL WATERS AND THE SOUNDS. SHORT TERM
MODELS IN GOOD AGREEMENT ON CYCLOGENESIS OCCURRING JUST OFF THE
EASTERN NC WATERS THIS AFTERNOON INTO THE EVENING WITH SHARP PRES
RISES INDICATING TIGHT BUT SHORT LIVED NORTHERLY GRADIENT SETTING
UP. WILL END GALES FOR ALL BUT CENTRAL WATERS AT 05Z...AND CENTRAL
WATERS AT 11Z.
LONG TERM /SATURDAY THROUGH TUESDAY/...
GUSTY N WINDS WILL CONT THRU MIDDDAY SAT THEN GRAD DIMINISH LATER IN
THE DAY AND SAT NIGHT AS HIGH PRES BUILDS IN. LIGHTER WINDS SUN AND
MON AS HIGH PRES CROSSES. S WINDS WILL INCREASE A BIT TO 10 TO 15
KTS MOST WTRS TUE WITH THE HIGH OFFSHORE.
STRONG WINDS AROUND LOW PRESSURE PASSING WELL OFFSHORE WILL MAINTAIN
6 TO 10 FOOT SEAS INTO SAT WITH HIGHEST OVER OUTER CNTRL AND NRN
WTRS. SEAS WILL SLOWLY SUBSIDE SAT NIGHT AND SUNDAY BUT EXPECT SCA
TO LINGER INTO SUNDAY CNTRL AND NRN WTRS. SEAS WILL SUBSIDE TO 2 TO
4 FT MON AND DROP MORE TO 1 TO 3 FT TUE.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH SURF ADVISORY FROM 3 PM THIS AFTERNOON TO 2 PM EDT
SATURDAY FOR NCZ103.
WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 1 AM EDT SATURDAY
FOR NCZ103.
MARINE...GALE WARNING FROM 3 PM THIS AFTERNOON TO 1 AM EDT SATURDAY FOR
AMZ130-131-135-150.
GALE WARNING FROM 3 PM THIS AFTERNOON TO 7 AM EDT SATURDAY FOR
AMZ152-154.
SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 11 PM EDT
SATURDAY FOR AMZ156-158.
&&
SYNOPSIS...TL
NEAR TERM...TL
SHORT TERM...TL
LONG TERM...BTC
AVIATION...BTC/TL
MARINE...BTC/TLHazardous weather outlook, May 1, 4:33 AM EDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 433 AM EDT FRI MAY 1 2015 NCZ029-044>047-079>081-090>094-098-020845- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- 433 AM EDT FRI MAY 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SHOWERS WITH A FEW THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. GUSTY WINDS AND SMALL HAIL MAY ACCOMPANY SOME OF THE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-020845- OUTER BANKS DARE- 433 AM EDT FRI MAY 1 2015 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING NORTH OF CAPE HATTERAS... ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING SOUTH OF CAPE HATTERAS... ...HIGH SURF ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 2 PM EDT SATURDAY... ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. MODERATE RIP CURRENT RISK. WIND ADVISORY. HIGH SURF ADVISORY. SHOWERS WITH A FEW THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. GUSTY WINDS AND SMALL HAIL MAY ACCOMPANY SOME OF THE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-104-020845- CARTERET-OUTER BANKS HYDE- 433 AM EDT FRI MAY 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SHOWERS WITH A FEW THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. GUSTY WINDS AND SMALL HAIL MAY ACCOMPANY SOME OF THE STORMS. GUSTY NORTH WINDS MAY PRODUCE MINOR WATER LEVEL RISES OF 1 TO 2 FEET THIS EVENING FOR SOUNDSIDE AREAS ADJACENT TO SOUTHERN PAMLICO SOUND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 8:43 PM EDT | Special Weather Statement | MHX | Duplin | 62 min |
| May 1, 4:15 AM EDT | Gale Warning | MHX | 27 hr | |
| May 1, 1:27 PM EDT | Special Weather Statement | MHX | Craven | 63 min |
Nearby
Wind Advisories in North Carolina, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.